• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Sign in to follow this  
Followers 0
winnie97

High liver count

3 posts in this topic

Hi, my liver count has been increasing rapidly over the highest normal range for the last few weeks.

I have been told to stop taking my methotrexate and have another blood test next week. I also have constant pain in my upper right quadrant under my ribcage.

 

I'm worried that I may have problems with my liver; anyone else had similar problems?

My general practitioner rang me yesterday to say she had been onto the hospital because of my latest results and spoken with my consultant who had told her to stop the methotrexate. I have to have a blood test on Thursday so my general practitioner gets the results back on Friday. She wants the results fast as she is away the next week.

 

I'm very worried I seem to just get over one thing and then something else happens .

Diana

Share this post


Link to post
Share on other sites

Hi Winnie,

 

When I was first prescribed Azathioprine my liver enzyme count increased once I was put on a daily dose of 150mgs and the problem was solved by reducing the dose to 100mgs, which I still take now. My consultant was concerned at the time and had my count not gone down, they would have had to try another immune suppressant. Azathioprine and Methotrexate do seem to have this worrying side effect and because of that I have a blood test every six weeks which also checks the Mean Corpusular Volume (MCV) of my red blood cells among other things.

 

I can empathise with your feeling of one thing after another!! ;) :o

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Diana,

I have Limited and didn't get a diagnosis for 36 years!! and by that time lots of damage was done to my organs but I don't have any skin or joint involvement. So I have never been on any of the meds that others have. No Azathioprine or Methotrexate or Prednisolone BUT I have always had a deranged liver function. It didn't raise any alarms until this year when I was in hospital and a CT showed that I have some cirrohsis (spelling!!) and portal hypertension.

 

Over the past few weeks I have had this finding investigated and the outcome is that I have Primary Biliary Cirrohsis and am in line for all the nasties that go with it. From my research it would seem that PBC is one of the Autoimmune issues which go with Scleroderma so from my experience I would suggest you go ahead and have everything investigated lickety split and get on with changing your meds or whatever is recommended.

 

I have no symptoms yet apart from the perennial overwhelming fatigue but they tell me something will pop up one day!!

 

Best wishes

Judyt

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0